MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 35MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 35MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71932637
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to dislocation, damaged and fracture of the patella component.
 
Additional Manufacturer Narrative
The associated genesis ii resurfacing patellar component was returned and evaluated.A lab analysis conducted during this investigation noted that the patella has cement remaining within the cement pocket.All three posterior pegs showed signs of plastic deformation.Minimal wear was noted on the articulating surface.No material or manufacturing deviations were observed during this investigation.A dimensional evaluation was attempted; damage/deformation at several features of the device would not allow for accurate measurement.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical analysis noted without the requested supporting clinical documents a thorough medical investigation cannot be rendered.Should new information become available in the future this complaint can be re-assessed.

Brand Name
GEN II 7.5MM RESUR PAT 35MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8430547
Report Number1020279-2019-01089
Device Sequence Number16891331
Product Code JWH
UDI-Device Identifier00885556057117
UDI-Public00885556057117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71932637
Device Lot Number17BM05271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;